Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle weakness
Aug 8, 2006

I was diagnosed HIV+ two years ago. I wasa wondering if it's normal or is this from my meds(Combiver, Sustiva and I also take Apo-Sulfatrim DS)I used to be a very strong person back in 98-99, I used to lift weights and was able to do squats lifting 120lbs on my shoulders and bench press a 100lbs now I can't even carry a couple of heavy bags of groceries home without having to stop and rest afew times and then I feel very shaky for a couple of hours after. Also I'm getting muscle cramps in the back of my legs, cramps in my feet similar to what you'd get after going for a swim and then standing on the cold cement around the pool and a new thing that has just started with my feet and hands. I can move them a certain way and they sort of get stuck that way. It's really hard to explain but it's areally weird feeling. I don't see my Doctor until September. He quite good with answering my questions but once again I forgot to bring this up with him. Thank you n in advance for your time

Response from Dr. Henry

The AZT in the Combivir can cause a myopathy (muscle condition) that can result in muscle weakness/pain. The lamivudine in the Combivir can cause a peripheral neuropathy which can start off as pain/numbness in toes/feet. Other conditions can cause symptoms like that as well so it would be a good idea to call your HIV specialist and discuss in the phone to decide if you need more immediate full evaluation. KH



Previous
Combivir
Next
Metabolism, Testosterone, HARRT, and Weight gain.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement